Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 208, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 24, 2000, 10:11 PM CDT for Garfield County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 24, 2000, 10:11 PM CDT (03:11 UTC)
- Expired
- Jul 24, 2000, 11:00 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, NE
The radar
The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 10:15 PM CDT | Hail 0.75 | Burwell, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 5:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2383 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2608 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 250313 SVRLBF NEC071-250400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1011 PM CDT MON JUL 24 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1100 PM CDT * AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES EAST OF BURWELL...MOVING SOUTHEAST AT 20 MPH. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENI/NG FOR NORTH CENTRAL NEBRASKA. LAT...LON 4191 9880 4192 9916 4176 9915 4175 9877 $$ WERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:02 PM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, Jul 24, 3:02 PM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT MON JUL 24 2000 FORECAST CHALLENGE WILL BE POPS... AT 18Z HAND SURFACE ANALYSIS SHOWED LOW EAST OF MBG WITH COLD (IF YOU WANT TO CALL IT THAT) EXTENDING SOUTHWEST TO PHP BUT STILL NORTH OF CDR. RADAR MOSAIC LOOP CURRENTLY PICKS UP BOUNDARY ON UNR RADAR. SECOND BOUNDARY OVER SOUTH CENTRAL SOUTH DAKOTA WITH LOW WEST OF SFD WITH TROUGH AXIS EXTENDING SOUTHWEST TO VTN AND OGA. DRIER AIR SURGING INTO THE SOUTHWEST PANHANDLE WITH DEWPOINTS INTO THE MID 40S. MODELS SIMILAR AT 5H WITH VARIATIONS AT THE SURFACE. LATEST RUC SOLUTION SUGGEST SHORTWAVE NOW MOVING EAST ACROSS THE PLAINS WILL WEAKEN THIS EVENING WITH TWO BOUNDARIES TO MERGE OVER CENTRAL NEBRASKA THIS EVENING. WILL USE 40KM ETA AND HOURLY RUCS WITH REVIEW OF 18Z SOLUTION IN REFINING POP COVERAGE. FOR THIS EVENING I AM CONCERNED WITH MODERATE RISK AREA WITH FOCUS POSSIBLY TWO FAR NORTHWEST. 8H LOW LEVEL JET FROM THE SOUTHWEST TO PROVIDE BEST MOISTURE ADVECTION ACROSS EASTERN NEBRASKA INTO IOWA. HOWEVER AS 3H JETSTREAM AXIS TOPS THE RIDGE AXIS THIS EVENING INCREASING SUBSIDENCE TO OCCUR IN THE WEST FOR ISOLD POPS AT BEST WEST OF HIGHWAY 83. WILL INCLUDE SCATTERED POPS FURTHER EAST WITH MAIN AREA OF CONVECTION TO BE ILL DEFINED THIS EVENING AS 3H JET REORIENTATES WITH BEST AREA OF DIVERGENCE ALOFT TO SHIFT TO THE WEST OF FRONTAL AXIS WHERE MOISTURE WILL BE LACKING AFTER MIDNIGHT. FRONT WILL BE EAST OF AREA AFTER MIDNIGHT WITH CLEARING ACROSS THE NORTH CENTRAL TO OCCUR FOR THE REMAINDER OF THE NIGHT AS THE RIDGE BUILDS IN FROM THE NORTHWEST. COOLEST READINGS TONIGHT TO OCCUR IN THE NORTHWEST WITH COOLER GUIDANCES FOLLOWED AS DEWPOINTS SHOULD FALL INTO THE MID 40S ACROSS THE PANHANDLE TO MID 50S WEST. ON TUESDAY SKIES TO BE MOSTLY SUNNY AS SURFACE HIGH BUILDS NORTHEAST AND RIDGES SOUTH INTO NORTHERN NEBRASKA. WESTERLY FLOW ALOFT WILL ALLOW FOR ADIABATIC WARMING WITH HIGHS REMAINING IN THE LOW TO MID 90S FOR MUCH OF THE AREA. BY TUESDAY NIGHT UPSLOPE FLOW WILL INCREASE WITH RIDGE RUNNERS TO BE MAIN CONCERN AGAIN FOR OVERNIGHT PRECIPITATION. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE BY MIDNIGHT AS MODEL HINTS FOR CONVECTION TO INITIATE OVER THE PANHANDLE AND MOVE SOUTHEAST ACROSS WESTERN NEBRASKA OVERNIGHT. WILL INCLUDE LOW POPS AS MOISTURE APPEARS LIMITED AT THIS TIME. LOWS AROUND 60. ON WEDNESDAY THE SURFACE RIDGE WILL BE TO THE EAST. SOME CLOUDS WILL BE SEEN DURING THE MORNING AS THE SHORTWAVE EXITS SOUTHEAST. THEN ANOTHER ROUND OF THUNDERSTORM MOVING OFF THE HIGH PLAINS BY LATE AFTERNOON WITH THE INCLUSION OF LOW POPS. IN THE EXTENDED THERE WILL BE A CHANCE OF THUNDERSTORMS DAILY WITH FOCUS FOR MAINLY EVENING AND OVERNIGHT CONVECTION. TEMPERATURES CLOSE TO GUIDANCE. .LBF...NONE TLK
In the hours before
Local storm report, Jul 24, 8:07 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
807 PM CDT MON JUL 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM 22 NW SPRINGVIEW NE 1.75 INCH HAIL
07/24/00 KEYA PAHA
0710 PM 25 NW SPRINGVIEW NE 1.75 INCH HAIL
07/24/00 KEYA PAHA
0747 PM 12 W AINSWORTH NE TORNADO
07/24/00 BROWN REPORTED BY SHERRIFF
0800 PM 18 W SPRINGVIEW NE 1.00 INCH HAIL
07/24/00 KEYA PAHA
DPLocal storm report, Jul 24, 9:18 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
918 PM CDT MON JUL 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 5 SW JOHNSTOWN NE 2.00 INCH HAIL
07/24/00 BROWN
0905 PM 2 NW ELSMERE NE 1.75 INCH HAIL
07/24/00 CHERRY
FWMLocal storm report, Jul 24, 9:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
941 PM CDT MON JUL 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 5 SE PURDUM NE WIND DAMAGE
07/24/00 BLAINE 10 INCH TREE LIMBS DOWN
DPLocal storm report, Jul 24, 9:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
944 PM CDT MON JUL 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM 3 E NAPER NE 1.00 INCH HAIL
07/24/00 BOYD
FWMLocal storm report, Jul 24, 10:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1003 PM CDT MON JUL 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 31 S AINSWORTH NE .75 INCH HAIL
07/24/00 BROWN
0935 PM 26 S JOHNSTOWN NE 2.00 INCH HAIL
07/24/00 BROWN FUNNEL CLOUD REPORTED
FWMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:26 PM CDT | Tornado Warning | LBF | Brown, Keya Paha | 64 min |
| Jul 24, 8:14 PM CDT | Tornado Warning | LBF | Brown, Cherry | 61 min |
| Jul 24, 9:05 PM CDT | Tornado Warning | LBF | Blaine | 55 min |
| Jul 24, 9:14 PM CDT | Tornado Warning | LBF | Brown, Cherry | 31 min |
| Jul 24, 9:34 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 56 min |
| Jul 24, 9:47 PM CDT | Tornado Warning | LBF | Custer | 58 min |
| Jul 24, 9:58 PM CDT | Tornado Warning | LBF | Blaine | 62 min |
| Jul 24, 10:39 PM CDT | Tornado Warning | LBF | Custer | 66 min |
| Jul 24, 11:45 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.